Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Bruisng After Venipuncture

03/23/2010

Question:

I had a blood draw a week ago and 3-4 days later developed bruising that extends along the track of the vein from my elbow to my armpit (The bruise even bifurcates where my vein bifurcates about 3-4 inches above the injection site. It is slightly painful and there is also a small painful lump at the injection site. I have no fever or signs of infection. Should I be worried?

Answer:

While it is difficult to give any specific medical advice over this forum, I would agree that it doesn't sound typical for an infection. It may be a superficial thrombosis of the vein that may be giving the symptoms. Regardless, I would encourage you to follow up with your physician so an accurate cause can be diagnosed for your symptoms.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University